Sign up for the email list
Thank you for providing a training for Mitchell/Thames Academy. Each time I see one of your presentations I learn something new, a sign of an excellent... Stacey A. Torpey LPC, NCC Mitchell College
Voluntary Recall of Drug Mislabeled as Phenobarbital02/23/2011
Qualitest, a generic drug manufacturer recently acquired by Endo Pharmaceuticals, Inc., issued a voluntary recall of three lots (11,000 bottles) of its hydrocodone with acetaminophen product on February 5, 2011. One bottle was found to be mislabeled, causing the medication to be identified as phenobarbital. According to the manufacturer, the error was discovered as a printing error and immediately corrected. About 5,000 bottles were found in the warehouse prior to pharmacy shipment which leaves 6,000 bottles out in the marketplace. Qualitest and Endo Pharmaceuticals, Inc., notified the Food and Drug Administration (FDA) and wholesale and retail pharmacies.
If you are taking generic hydrocodone or phenobarbital, please check your lot numbers immediately. These lots were distributed between September 21, and December 29, 2010, to wholesale and retail pharmacies nationwide (including Puerto Rico). Affected lots are:
• hydrocodone bitartrate and acetaminophen tablets (10mg / 500mg): Lot numbers T150G10B, T120J10E and T023M10A
Lot numbers can be found on the side of the bottle. Hydrocodone bitartrate and acetaminophen tablets are large (approximately 16.5 mm in length), pink capsule-shaped tablets with 3600 imprinted on one side, and V on the other. Phenobarbital tablets are small (approximately 6.4 mm in diameter), white, round, scored tablets with 5012 and V on one side and plain on the reverse side.
As a result of this mix-up, individuals may unintentionally take hydrocodone and acetaminophen tablets, instead of the intended dose of phenobarbital. Unintentional administration of hydrocodone can lead to serious adverse events including respiratory depression, central nervous system (CNS) depression, coma and death, especially in individuals who do not take opioid analgesics on regular bases or when it is combined with other CNS depressants. Unintentional administration of acetaminophen in excess of the maximum daily dose (3-4 g/day) may result in liver toxicity in individuals who take other medications containing acetaminophen, individuals with liver dysfunction or people who consume more than three alcoholic beverages a day. Additionally, missing doses of phenobarbital could result in loss of seizure control for those with seizure disorders.
Individuals who have these lots in their possession should:
• Stop using the product and contact Qualitest at (800) 444-4011 for disposal and reimbursement information. The lot number can be found on the side of the bottle.
• Contact the FDA and report if you have had any adverse reactions like loss of seizure control, excessive sleepiness, difficulty breathing, nausea, vomiting or itching. Adverse reactions or quality problems experienced with the use of this product should be reported to the FDA's MedWatch Adverse Event Reporting program online at www.fda.gov/medwatch/report.htm; by regular mail to 5600 Fishers Lane, Rockville, MD 20852-9787; or by fax to (800) FDA-0178.
• Notify the pharmacy where this medication was filled and report that you are in possession of an affected lot.
• Notify the health care provider who writes your pain medicine prescriptions and ask for guidance.
• Notify your insurance provider should a new prescription need to be written, so that it will be covered.
Back To All News